question-icon

How long does Sudafed stay in the system?

default
Posted on Thu, 19 May 2016
Question: I took Sudafed 6 days ago, the day I stopped I had extreme dizziness nausea voniting and dehydration. My husband took me to the hospital, they hooked me to an IV bag and ran blood work and all sorts of tests and said I was fine. They sent me home with sofran for nausea. I am not getting any better. I wake up every morning nauseous and super dizzy. Shouldn't the Susafed had already left my body? I feel like my body is probably just super dehydrated even if I drink lots of water and vitamin drinks. I can't get better and feel miserable.
doctor
Answered by Dr. Panagiotis Zografakis (59 minutes later)
Brief Answer:
pseudoephedrine leaves the body within 48 hours

Detailed Answer:
Hello,

your assumption is right. Pseudoephedrine should have been almost completely eliminated within 48 hours. The exact time depends on renal function, which I guess is normal in your case because you haven't mentioned any medical history, so it could have left your body even earlier.

I don't see any connection between your symptoms and pseudoephedrine use taken six days ago.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3775 Questions

premium_optimized

The User accepted the expert's answer

Share on
How long does Sudafed stay in the system?

Brief Answer: pseudoephedrine leaves the body within 48 hours Detailed Answer: Hello, your assumption is right. Pseudoephedrine should have been almost completely eliminated within 48 hours. The exact time depends on renal function, which I guess is normal in your case because you haven't mentioned any medical history, so it could have left your body even earlier. I don't see any connection between your symptoms and pseudoephedrine use taken six days ago. Kind Regards!